Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Extremely tired and loosing weight
Jul 21, 2006

My boyfriend has been on AZT for ten years and about six months ago he started getting sick. We had tests done and our doctor decided that the AZT was no longer working. He was put on Sustiva and Kivexa, but could not support the Sustiva, so that was changed to Norvir and Reyataz. Now his CD4 is back to 460 and the hiv level is undetectable. Evrything should be well, but it is not. He has 12000 platelets, and despite several medication treatements, they have not gone up. Apparantly this is a side effect of the long term AZT use. Now his eyes are very yellow, and he is loosing a lot of weight. He is extremely tired and just wants to sleep all day. Until six months ago, he was extremely active. He has just had a negative test for toxoplasmosis., and we cannot seem to find out what is wrong with him. Is there any other solution for the lack of platelets and are the other syptoms related. Our doctor does not seem to have a solution, and he is getting sicker every day.

Response from Dr. Henry

Reyataz can cause jaundice so his liver function needs to be assessed. Low thyroid and testosterone levels, anemia, sleep abnormalities, depression, undiagnosed infections and many other conditions can contribute to fatigue so a full history and physical evaluation is often required to come up with some possible explanations and treatment options. KH



Previous
HIV AUTOIMMUNE
Next
Unsure of what to expect

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement